MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MS3500-15
Medical Device Problem Codes Leak/Splash (1354); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris secondary set was leaking.The following information was received by the initial reporter with the following verbatim.It was reported by customer that they are experiencing breaking, separation and cracking of the iv tubing when taking the iv tubing out of the packages.In addition, when nurses begin to prime their iv fluids through the tubing, they are also having issues.Additionally, that the nurses are experiencing leaking from the iv tubing after an infusion has been hung and infusing for a few hours.
 
Event or Problem Description
Material # ms3500-15, batch # unknown.It was reported by customer that they are experiencing breaking, separation and cracking of the iv tubing when taking the iv tubing out of the packages.In addition, when nurses begin to prime their iv fluids through the tubing, they are also having issues.Additionally, that the nurses are experiencing leaking from the iv tubing after an infusion has been hung and infusing for a few hours.Verbatim: rcc received a complaint via email.Email(s) attached.Nurses have been experiencing breaking, separation and cracking of the iv tubing when taking the iv tubing out of the packages.In addition, when nurses begin to prime their iv fluids through the tubing, they are also having issues.Additionally, keith stated that nurses are experiencing leaking from the iv tubing after an infusion has been hung and infusing for a few hours.Keith stated this most commonly is occurring with bd alaris pump infusion sets that are used for primary infusions in the icu.(ref #(b)(4).Nurses have also experienced issues with bd secondary set (ref#(b)(4).No patient harm.No additional details provided.
 
Additional Manufacturer Narrative
No product or photo was returned by the customer.The customer complaint of separation other component - no leak could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on material ms3500-15 because the lot number is unknown.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.
 
Additional Manufacturer Narrative
The customer reported tubing is separating, and returned one sample of material ms3500-15, lot unknown.The customer included a note for "ceftriaxone set to infuse as secondary, never infused at all".Upon initial visual examination, the set had no defects or abnormalities.The set, along with the returned 2420-0007 primary set, were infused at 125 ml/hr for 1 hour to check for occlusion.No issues were observed, and without a replicated failure, the complaint could not be verified.The root cause for the occlusion could not be found without a verified failure.A device history record review could not be performed on material ms3500-15 because the lot number is unknown.
 
Event or Problem Description
No additional information.

Brand Name
BD ALARIS SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21139738
Report Number9616066-2024-02249
Device Sequence Number20572273
Product Code FPA
UDI-Device Identifier50885403222618
UDI-Public(01)50885403222618
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMS3500-15
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/23/2025
03/04/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date01/23/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown